MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics (siemens) analyzed the event to determine the cause of the discordant prothrombin time (pt) results, pt international normalized ratio (inr) results and pt% results that were obtained on the patient sample on the sysmex cs-5100 system using the dade innovin reagent and found no issues.The operator indicated that the sample tube was properly filled and no clot was observed in the sample.Siemens determined that a pre-analytical issue (specific sample characteristics, blood collection, transportation, sample processing/handling in the laboratory) potentially contributed to the discordant results.The initial pt inr result was flagged with "extrapolation boundary over (upper)".Based on the sysmex cs-5100 system's instructions for use, this flag was triggered since "the analysis results exceeded the calibration curve extrapolation range".The operator should change the dilution ratio and repeat the analysis.The cause of the event is unknown.The system and reagents are performing according to specifications.No further evaluation of these systems or reagents is required.
 
Event or Problem Description
A flagged prothrombin time (pt) international normalized ratio (inr) result, a discordant falsely low pt % result, and a discordant, falsely elevated pt result were obtained on a patient sample on the sysmex cs-5100 system, using the dade innovin reagent.These results were not reported to the physician(s) and the sample was rerun using extended time, resulting in discordant, falsely elevated pt inr and pt results.The same sample was rerun on the same system, using the same reagent and an alternate reagent (thromborel s), resulting in lower pt inr results, higher pt% result and lower pt results.The same sample was rerun on the same system using both reagents.The final pt inr result obtained, using the dade innovin reagent, was reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated pt inr results, discordant, falsely low pt % results, and discordant, falsely elevated pt results.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7249157
Report Number9610806-2018-00023
Device Sequence Number100884
Product Code GJS
UDI-Device Identifier00842768003783
UDI-Public00842768003783
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2019
Device Model NumberDADE INNOVIN
Device Catalogue Number10445704
Device Lot Number539391
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2018
Initial Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR